Alert archive / Texas / Heat Advisories in 2022
Heat Advisory 21, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this heat advisory at Jul 18, 2022, 2:31 AM CDT for 6 counties in Texas. It took effect at Jul 18, 2022, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2022, 2:31 AM CDT (07:31 UTC)
- In effect from
- Jul 18, 2022, 1:00 PM CDT
- Expired
- Jul 18, 2022, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Borden County, TX, Brewster County, TX, Jeff Davis County, TX, Mitchell County, TX, Presidio County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 68 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
709 WWUS74 KMAF 180731 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 231 AM CDT Mon Jul 18 2022 TXZ047-048-053-275-277-280-282-190100- /O.NEW.KMAF.HT.Y.0021.220718T1800Z-220719T0100Z/ Borden-Scurry-Mitchell-Chinati Mountains-Davis Mountains- Chisos Basin-Lower Brewster County- Including the cities of Gail, Snyder, Colorado City, Fort Davis, Big Bend NP, Chisos Basin, Lajitas, and Castolon 231 AM CDT Mon Jul 18 2022 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Davis and Chinati Mountains, and Chisos Basin...Temperatures 95 to 99 expected. Borden, Mitchell, and Scurry counties...Temperatures 105 to 109 expected. Lower Brewster County...Temperatures 110 to 112 expected. * WHERE...Borden, Scurry, Mitchell and Lower Brewster Counties, Chinati and Davis Mountains, and Chisos Basin. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
1 follow-up statement
298 WWUS74 KMAF 181919 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 219 PM CDT Mon Jul 18 2022 TXZ047-048-053-275-277-280-282-190730- /O.NEW.KMAF.HT.Y.0022.220719T1700Z-220720T0200Z/ /O.CON.KMAF.HT.Y.0021.000000T0000Z-220719T0100Z/ Borden-Scurry-Mitchell-Chinati Mountains-Davis Mountains- Chisos Basin-Lower Brewster County- Including the cities of Gail, Snyder, Colorado City, Fort Davis, Big Bend NP, Chisos Basin, Lajitas, and Castolon 219 PM CDT Mon Jul 18 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY... * WHAT...For the first Heat Advisory, temperatures up to 106. For the second Heat Advisory, temperatures up to 109 expected. * WHERE...Borden, Scurry, Mitchell and Lower Brewster Counties, Chinati and Davis Mountains, and Chisos Basin. * WHEN...For the first Heat Advisory, until 8 PM CDT this evening. For the second Heat Advisory, from noon to 9 PM CDT Tuesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027>029-033-034-TXZ045-046-050>052-059>063-067>070-075-082- 270>274-276-278-279-281-190730- /O.NEW.KMAF.HT.Y.0022.220719T1700Z-220720T0200Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Andrews-Martin-Howard-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Marfa Plateau- Davis Mountains Foothills-Central Brewster County-Presidio Valley- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Big Spring, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Dryden, Sanderson, Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, and Presidio 219 PM CDT Mon Jul 18 2022 /119 PM MDT Mon Jul 18 2022/ ...HEAT ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY... * WHAT...Temperatures up to 107 expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jul 17, 11:53 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 17, 11:53 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1153 PM CDT Sun Jul 17 2022 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1151 PM CDT Sun Jul 17 2022 VFR conditions will continue the next 24 hours. Winds will remain southeasterly, and may become elevated/gusty during the afternoon, particularly at PEQ/FST. && .SHORT TERM... (This afternoon through Monday night) Issued at 112 PM CDT Sun Jul 17 2022 Getting hotter. That pretty much sums it up. The peak of the upper level subtropical ridge which has impacted the southern plains for the past few weeks is forecast by a consensus of deterministic models and cluster analysis to migrate a bit westward toward us, thereby increasing thicknesses over west Texas and southeastern New Mexico, with the net result being an increase in temperatures. Convective chances will be suppressed by the subtropical ridge, therefore this portion of the forecast will remain dry. Other than some passing cirrus clouds, skies will remain mostly clear. Southerly to southeasterly winds will prevail. && .LONG TERM... (Tuesday through Saturday) Issued at 112 PM CDT Sun Jul 17 2022 Prepare to be disappointed if you're hoping for cooler weather as the long term will be hot and mostly dry. An upper ridge over Central CONUS will keep the entire region 10-15 degrees above normal as thickness increases Tuesday and Wednesday. A Heat Advisory will likely be needed both days for much of the Permian Basin, Rio Grande Valley, and the mountains. The ridge will begin to shift further west on Wednesday and northerly flow aloft will return for the second half of the week. Temperatures may "cool" to the upper 90s for part of the region while those along the river valleys remain in the triple digits through the weekend. There doesn't look to be much in the way of relief, as overnight lows will only bottom out in the 70s, still above normal for this time of year. Upslope flow will aid in thunderstorm development across the higher terrain out west each afternoon Wednesday and beyond, the only shot we have at precipitation in the long term. Unfortunately, these storms don't look to do much except bring some gusty winds and minimal rainfall. For those keeping track, we have hit 100+ degrees 26 times this year so far here at Midland Int'l! Averaging over the past 30 years, we will have 24 days of triple digits in a year, so we have already surpassed our yearly average. Typically by this time in the year (mid-July), we've only had 14 days of 100+ degrees. With the forecast looking the way it is, we may surpass the 30th day of 100+ degrees by the end of this week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 103 78 106 / 0 0 0 0 Carlsbad 71 101 73 105 / 0 0 0 0 Dryden 74 102 75 105 / 0 0 0 0 Fort Stockton 72 101 74 104 / 0 0 0 0 Guadalupe Pass 71 93 73 97 / 0 0 0 0 Hobbs 70 100 72 103 / 0 0 0 0 Marfa 62 96 63 97 / 0 10 0 0 Midland Intl Airport 74 102 76 104 / 0 0 0 0 Odessa 75 102 77 105 / 0 0 0 0 Wink 72 103 75 106 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...70 LONG TERM....88 AVIATION...84
Hazardous weather outlook, Jul 18, 2:00 AM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 200 AM CDT Mon Jul 18 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-190700- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 200 AM CDT Mon Jul 18 2022 /100 AM MDT Mon Jul 18 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. A Heat advisory is in effect this afternoon and early evening for the Davis and Chinati Mountains, Chisos Basin, Borden, Mitchell, and Scurry counties, and lower Brewster County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat Advisories will be needed for parts of West Texas and Southeast New Mexico through Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:19 PM CDT | Heat Advisory | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.